5:00 am – Alarm goes off. Hit snooze
5:09 am – Alarm goes off. Roll out of bed. Carefully test each joint before I attempt standing to ensure I can actually stand.
5:10 am – Walk to kitchen.
5:11 am – Return to nightstand to retrieve glasses. Can’t discern between coffee mugs and cereal bowls without them.
5:12 am – Pour first cup of coffee. Sip carefully. It’s hot.
5:15 am – Don jacket, sweatpants and Texas A&M ball cap.
5:20 am – Depart Semitough Love Ranchita to take Energizer Buddy to morning practice.
5:35 am – Drop off Buddy.
5:40 am – Pull through drive thru at Starbucks. Order one triple venti nonfat Caramel Machiatto for self, one venti blended Caramel Machiatto for Esposa.
5:55 am – Deliver coffee to Esposa. I’m a hero.
6:00 am – Pack lunch for Buddy. Peanut butter & jelly sandwich, grapes, Cheetohs brand cheese puffs (crunchy), Scooby Doo fruit snacks, Little Debbie snack cake, 8 oz Sunkist orange soda.
6:05 am – Shower
6:35 am – Esposa makes morning wake up call to The Princess. Tells me to reconfirm she’s actually awake before leaving home.
6:40 am – Esposa departs for early morning appointment.
6:45 am – Check work email.
6:55 am – The normally groggy Princess bursts out of her room with heretofore unknown energy, her morning practice has been cancelled. I have never seen her more animated prior to 10 am.
6:57 am – Walls shake with the bassline of hip-hop music blaring from The Princess’ room.
7:05 am – Gather Buddy’s school stuff, load car, depart to pick him up from practice.
7:35 am – Arrive to pick up Buddy. Normally 15 minute drive takes 30 minutes. Even though 5 minutes late, no Buddy.
7:45 am – Buddy comes out of practice.
7:50 am – Stop for gas at Racetrac. They must have meant a racetrack for turtles. Idiots abound behind the counter.
8:00 am – Depart Racetrac. Now have 10 minutes to make the normally 15 minute drive to get Buddy to school on time.
8:09:30 am – Drop Buddy off at school with time to spare.
8:10 am – Head to office.
8:12 am – Remember I forgot my access badge, turn around.
8:16 am – Get badge from home. Head to office again.
8:28 am – Call from Esposa’s Dad. Some kid called him from Esposa’s cell phone saying “I found your kid’s cell phone.” and hangs up. No answer on call back. I agree to check it out.
8:31 am – Call Esposa’s cell. Leave voicemail
8:32 am – Call it again. No answer.
8:33 am – Call it again. No answer.
8:34 am – Call it again. Answered by someone not The Esposa. Give her Esposa’s location and hang up.
8:35 am – Call Esposa’s Dad to let him know cell phone found. (Wouldn’t want her to get grounded.)
8:36 am – Wait for Esposa to call.
8:40 am – Relieved Esposa calls. Very glad to have phone back. Second Time Hero of Soviet Union.
8:55 am – Arrive at office parking area. Normally 15 minute drive from home takes almost 40 minutes due to traffic.
8:57 am – Arrive in office. Rush to get PC booted and retrieve access number for 9:00 am conference call. When pulling PC out of bag, trigger Staples ingenious marketing device pictured above which was in a pocket of the bag. Hear:
“That was easy!”
8:57-9:05 am – Sit in my office for 5 minutes giggling like a little girl. When giggling begins to taper, hit button again, giggle some more.